MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.129S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/ investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent hardware removal on (b)(6) 2019 due to a broken trochanteric femoral nailing system advanced (tfna) nail.The patient was originally implanted with the tfna on an unknown date to treat a hip fracture.Postoperatively, the patient came into the emergency room with hip pain.The tfna implants were removed and the patient was implanted with tfn implants.Procedure was completed successfully.There was no patient consequence.Concomitant devices: tfna helical blade (part: unknown, lot: unknown, quantity: 1), screw (part: unknown, lot: unknown, quantity: unknown).This report is for an 11 mm/ 125 degree titanium (ti) cannulated tfna nail.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5, b6, d11.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description.Concomitant devices reported: tfna fenestrated screw (part# 04.038.195s, lot# h814790, quantity# 1).Unknown screw (part# unknown, lot# unknown, quantity# unknown).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The 11mm/125 deg ti cann tfna 380mm/left - sterile (p/n: 04.037.129, lot number: h597152) was received at us cq.Upon visual inspection, the device head is broken at the proximal slot.Additionally, the lock prong assembly was also deformed.This complaint is confirmed as the device is broken and the internal lock prong assembly is deformed.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.Manufacturing location: monument.Manufacturing date: 29-mar-2018.Expiration date: 28-feb-2028.Part number: 04.037.129s, 11mm/125 deg ti cann tfna 380mm/left- sterile.Lot number: h597152 (sterile).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.2, lock prong, 125 degree tfna, bp55.Lot number: l691629.Part number: 04.037.912.4, wave spring, shim ended, bp55.Lot number: h474714.Part number: 04.037.912.3, tfna lock drive, bp58.Lot number: h539252.Part number: 21127, timoagri16.00, bp80.Lot number: h430136.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/125 DEG TI CANN TFNA 380MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9554188
Report Number2939274-2020-00050
Device Sequence Number3403416
Product Code HSB
UDI-Device Identifier10886982096432
UDI-Public(01)10886982096432
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.129S
Device Catalogue Number04.037.129S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer01/07/2020
02/03/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date01/28/2020
02/04/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED SCREW 95MM - STERILE; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight95